# SDR JIKA2020070262201

- Difficulty date: June 22, 2020
- Submitted: July 2, 2020
- Operation: Air carrier
- Aircraft: N51RP
- Make and model: Beech C-99
- Aircraft serial: U212
- Aircraft time: 27,359 hours, 40,843 cycles
- System (JASC): 3423 · Magnetic Compass
- Part: Amplifier
- Part number: 5221400000
- Part serial: 7801
- Condition: Shorted
- Location: Compass Sys
- Part time: 1,239 hours, 1,374 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FROM KBGR THE PILOT REPORTED THE 26 VAC CIRCUIT BREAKER TRIPPED.  AFTER RESET CIRCUIT BREAKER, SMOKE NOTED FROM CIRCUIT BREAKER.  PILOT RETURNED TO KBGR AND LANDED WITHOUT INCIDENT.  MAINTENANCE TRAVELED TO KBGR AND INSPECTED THE COMPASS SYSTEM AND FOUND THE RMI SERVO AMPLIFIER HAS INTERNAL SHORT CAUSING THE CIRCUIT BREAKER OVERLOAD.  AIRCRAFT WAS REPOSITIONED TO MHT VIA SPF DATED 06/24/2020.  MAINTENANCE REMOVED AND REPLACED RMI SERVO AMPLIFIER IAW COMPASS SYSTEM I/M.  OPS CHECK SATISFACTORY.
